DOI 10.1097/ijg.0b013e3181af321d
Steroid-induced glaucoma in children with acute lymphoblastic leukemia: a possible complication.
Аннотация
PURPOSE: To evaluate the ocular hypertensive response to repetitive cycles of high-dose systemic corticosteroid in young patients with acute lymphoblastic leukemia (ALL).
PATIENTS AND
METHODS
Five patients up to 6 years of age with ALL who received chemotherapy between November 2003 and March 2005 were examined. As maintenance therapy, they received oral or intravenous dexamethasone 6 to 12 mg/m²/day for 2 weeks, followed by 1-week taparing and 5 weeks break were used in 1 cycle. The duration of maintenance therapy was 15 cycles for 2.5 to 3 years. Comprehensive ophthalmic check-up, including best-corrected visual acuity, intraocular pressure (IOP), and slit-lamp and fundus examinations, were performed.
RESULTS
All patients were followed up until final cycle. Symmetrical IOP rise >21 mm Hg was observed in all patients. Right IOP increased to a maximum of mean 39.6 ± 7.2 mm Hg. (range: 28 to 47). The range of cycle to reach a maximal IOP was 5th to 11th. All patients were maintained IOP control with antiglaucoma medications. However, 1 patient already had severe glaucomatous optic atrophy at the time of consultation.
CONCLUSIONS
Systemic corticosteroid in childhood-ALL treatment has a risk for IOP elevation. Periodical and careful ophthalmic check-up is necessary, especially in patients with dexamethasone.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.